Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 3, NWS Reno, NV

June 26, 2006Washoe County, Nevada; 4 counties in California

NWS Reno, NV issued this red flag warning at Jun 26, 2006, 2:41 PM PDT for Washoe County, Nevada; 4 counties in California. It took effect at Jun 27, 2006, 4:10 AM PDT. It was in force for 18 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2006, 2:41 PM PDT (21:41 UTC)
In effect from
Jun 27, 2006, 4:10 AM PDT
Expired
Jun 27, 2006, 10:00 PM PDT
In force
18 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 119 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:40 PM PDTHAIL 0.54 Wnw Lookout, CALOTS OF LIGHTNING
Jun 27, 3:41 PM PDTHAIL 0.255 Wsw Beckwourth, CAPEA SIZE HAIL FELL FOR A SHORT TIME.
Jun 27, 5:45 PM PDTHEAVY RAIN 0.553 N Bieber, CAPEA SIZE HAIL REPORTED. RAINFALL 0.55 INCHES IN 15 MINUTES
Jun 27, 5:45 PM PDTAVALANCHE13 E Sloat, CARAINFALL 0.20 INCHES IN 10 MINUTES
Jun 27, 6:26 PM PDTHEAVY RAIN 04 Wnw Lookout, CA2.00 INCHES OF RAIN IN THE AFTERNOON ENDING AT 630 PM.
Jun 27, 7:00 PM PDTHEAVY RAIN 0Incline Village, NVHEAVY RAIN AND PEA SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-866 J/kg
Mixed-layer LCL
2045 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KREV 262141
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
241 PM PDT MON JUN 26 2006

...RED FLAG WARNING THIS AFTERNOON AND EVENING AND TUESDAY
AFTERNOON AND EVENING FOR THUNDERSTORMS WITH STRONG OUTFLOW WINDS
AND ISOLATED DRY LIGHTNING...

CAZ270-271-278-NVZ458-270400-
/O.NEW.KREV.FW.W.0003.060627T2000Z-060628T0500Z/
/O.CON.KREV.FW.W.0002.000000T0000Z-060627T0400Z/
SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS-
EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
241 PM PDT MON JUN 26 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR DRY LIGHTNING AND GUSTY THUNDERSTORM OUTFLOW WINDS...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM PDT TUESDAY FOR 
GUSTY THUNDERSTORM OUTFLOW WINDS AND ISOLATED DRY LIGHTNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PDT TUESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING...AND DEVELOP AGAIN ON TUESDAY AFTERNOON ACROSS NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA. WHILE MOST STORMS WILL BE
WET...THERE WILL STILL BE SOME LIGHTNING STRIKES OUTSIDE THE
RAINFALL. THESE STRIKES WILL CONTINUE TO HAVE THE POTENTIAL TO
START FIRES DUE TO THE RECENT HOT AND DRY CONDITIONS. IN
ADDITION...THE STORMS WILL ALSO PRODUCE OUTFLOW WIND GUSTS IN
EXCESS OF 40 MPH AT TIMES WHICH WOULD ALLOW NEW OR EXISTING FIRES
TO SPREAD RAPIDLY.

THE COMBINATION OF THESE FACTORS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS THROUGH THIS EVENING...AND AGAIN ON TUESDAY
AFTERNOON AND EVENING. FIRE CREWS AND OFFICIALS SHOULD KEEP A CLOSE
WATCH ON WEATHER CONDITIONS AND ENSURE SAFE ESCAPE ROUTES ARE
AVAILABLE AS THUNDERSTORMS DEVELOP.

$$

NVZ453-270615-
/O.NEW.KREV.FW.W.0003.060627T2000Z-060628T0500Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
241 PM PDT MON JUN 26 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM PDT TUESDAY FOR 
DRY LIGHTNING AND GUSTY THUNDERSTORM OUTFLOW WINDS...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PDT TUESDAY. 

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY
TUESDAY AFTERNOON IN WEST CENTRAL NEVADA. STORMS WILL INITIALLY BE
DRY BEFORE TRANSITIONING TO WET BY LATE TUESDAY AFTERNOON. LIGHTNING
STRIKES WHICH OCCUR OUTSIDE OF THE RAINFALL WILL HAVE THE POTENTIAL
TO START FIRES DUE TO THE RECENT HOT AND DRY CONDITIONS. IN
ADDITION...THE STORMS WILL ALSO PRODUCE OUTFLOW WIND GUSTS IN
EXCESS OF 40 MPH AT TIMES WHICH WOULD ALLOW NEW OR EXISTING FIRES
TO SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. FIRE CREWS AND OFFICIALS SHOULD MONITOR THE WEATHER
TRENDS AND BE PREPARED TO SEEK SAFE AREAS WHEN THUNDERSTORMS
DEVELOP. 

$$

NVZ450-270400-
/O.CON.KREV.FW.W.0002.000000T0000Z-060627T0400Z/
WESTERN NEVADA SIERRA FRONT-
241 PM PDT MON JUN 26 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY THUNDERSTORM OUTFLOW WINDS AND ISOLATED DRY 
LIGHTNING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING ALONG THE SIERRA FRONT OF WESTERN NEVADA. WHILE MOST STORMS
WILL BE WET...THERE WILL STILL BE SOME LIGHTNING STRIKES OUTSIDE
THE RAINFALL. THESE STRIKES WILL CONTINUE TO HAVE THE POTENTIAL TO
START FIRES DUE TO THE RECENT HOT AND DRY CONDITIONS. IN
ADDITION...THE STORMS WILL ALSO PRODUCE OUTFLOW WIND GUSTS IN
EXCESS OF 40 MPH AT TIMES WHICH WOULD ALLOW NEW OR EXISTING FIRES
TO SPREAD RAPIDLY.

THE COMBINATION OF THESE FACTORS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS THROUGH THIS EVENING. FIRE CREWS AND OFFICIALS
SHOULD KEEP A CLOSE WATCH ON WEATHER CONDITIONS AND ENSURE SAFE
ESCAPE ROUTES ARE AVAILABLE AS THUNDERSTORMS DEVELOP.

$$

MJD
4 follow-up statements
000 
WWUS85 KREV 270353
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
853 PM PDT MON JUN 26 2006

...RED FLAG WARNING TUESDAY AFTERNOON AND EVENING FOR
THUNDERSTORMS WITH STRONG OUTFLOW WINDS AND ISOLATED DRY
LIGHTNING...

CAZ270-271-278-NVZ458-271300-
/O.EXP.KREV.FW.W.0002.000000T0000Z-060627T0400Z/
/O.CON.KREV.FW.W.0003.060627T2000Z-060628T0500Z/
SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS-
EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
853 PM PDT MON JUN 26 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
TUESDAY...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT TUESDAY. 

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON TUESDAY
AFTERNOON ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. WHILE
MOST STORMS WILL BE WET... THERE WILL STILL BE SOME LIGHTNING
STRIKES OUTSIDE THE RAINFALL. THESE STRIKES WILL CONTINUE TO HAVE
THE POTENTIAL TO START FIRES DUE TO THE RECENT HOT AND DRY
CONDITIONS. IN ADDITION...THE STORMS WILL ALSO PRODUCE OUTFLOW
WIND GUSTS IN EXCESS OF 40 MPH AT TIMES WHICH WOULD ALLOW NEW OR
EXISTING FIRES TO SPREAD RAPIDLY.

THE COMBINATION OF THESE FACTORS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS ON TUESDAY AFTERNOON AND EVENING. FIRE CREWS
AND OFFICIALS SHOULD KEEP A CLOSE WATCH ON WEATHER CONDITIONS AND
ENSURE SAFE ESCAPE ROUTES ARE AVAILABLE AS THUNDERSTORMS
DEVELOP.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

NVZ450-270500-
/O.EXP.KREV.FW.W.0002.000000T0000Z-060627T0400Z/
WESTERN NEVADA SIERRA FRONT-
853 PM PDT MON JUN 26 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

$$

NVZ453-271300-
/O.CON.KREV.FW.W.0003.060627T2000Z-060628T0500Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
853 PM PDT MON JUN 26 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
TUESDAY. 

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY
TUESDAY AFTERNOON IN WEST CENTRAL NEVADA. STORMS WILL INITIALLY
BE DRY BEFORE TRANSITIONING TO WET BY LATE TUESDAY AFTERNOON.
LIGHTNING STRIKES WHICH OCCUR OUTSIDE OF THE RAINFALL WILL HAVE
THE POTENTIAL TO START FIRES DUE TO THE RECENT HOT AND DRY
CONDITIONS. IN ADDITION...THE STORMS WILL ALSO PRODUCE OUTFLOW
WIND GUSTS IN EXCESS OF 40 MPH AT TIMES WHICH WOULD ALLOW NEW OR
EXISTING FIRES TO SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. FIRE CREWS AND OFFICIALS SHOULD MONITOR THE WEATHER
TRENDS AND BE PREPARED TO SEEK SAFE AREAS WHEN THUNDERSTORMS
DEVELOP.

$$
000 
WWUS85 KREV 271110
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
410 AM PDT TUE JUN 27 2006

...RED FLAG WARNING TUESDAY AFTERNOON AND EVENING FOR
THUNDERSTORMS WITH STRONG OUTFLOW WINDS AND ISOLATED DRY
LIGHTNING...

NVZ450-272300-
/O.EXA.KREV.FW.W.0003.060627T2000Z-060628T0500Z/
WESTERN NEVADA SIERRA FRONT-
410 AM PDT TUE JUN 27 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING FOR THUNDERSTORMS WITH STRONG OUTFLOWS AND 
ISOLATED DRY LIGHTNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING. 

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY
TUESDAY AFTERNOON IN WEST CENTRAL NEVADA. STORMS WILL INITIALLY
BE DRY BEFORE TRANSITIONING TO WET BY LATE TUESDAY AFTERNOON.
LIGHTNING STRIKES WHICH OCCUR OUTSIDE OF THE RAINFALL WILL HAVE
THE POTENTIAL TO START FIRES DUE TO THE RECENT HOT AND DRY
CONDITIONS. IN ADDITION...THE STORMS WILL ALSO PRODUCE OUTFLOW
WIND GUSTS IN EXCESS OF 40 MPH AT TIMES WHICH WOULD ALLOW NEW OR
EXISTING FIRES TO SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. FIRE CREWS AND OFFICIALS SHOULD MONITOR THE WEATHER
TRENDS AND BE PREPARED TO SEEK SAFE AREAS WHEN THUNDERSTORMS
DEVELOP.

$$

CAZ270-271-278-NVZ453-458-272300-
/O.CON.KREV.FW.W.0003.060627T2000Z-060628T0500Z/
SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS-
EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY-
WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY-
410 AM PDT TUE JUN 27 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING FOR THUNDERSTORMS WITH STRONG OUTFLOWS AND
ISOLATED DRY LIGHTNING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING. 

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON TUESDAY
AFTERNOON ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. WHILE
MOST STORMS WILL BE WET... THERE WILL STILL BE SOME LIGHTNING
STRIKES OUTSIDE THE RAINFALL. THESE STRIKES WILL CONTINUE TO HAVE
THE POTENTIAL TO START FIRES DUE TO THE RECENT HOT AND DRY
CONDITIONS. IN ADDITION...THE STORMS WILL ALSO PRODUCE OUTFLOW
WIND GUSTS IN EXCESS OF 40 MPH AT TIMES WHICH WOULD ALLOW NEW OR
EXISTING FIRES TO SPREAD RAPIDLY.

THE COMBINATION OF THESE FACTORS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS ON TUESDAY AFTERNOON AND EVENING. FIRE CREWS
AND OFFICIALS SHOULD KEEP A CLOSE WATCH ON WEATHER CONDITIONS AND
ENSURE SAFE ESCAPE ROUTES ARE AVAILABLE AS THUNDERSTORMS DEVELOP.

$$
000 
WWUS85 KREV 272139
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
239 PM PDT TUE JUN 27 2006

...RED FLAG WARNING THROUGH MID EVENING OVER MUCH OF NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA FOR THUNDERSTORMS PRODUCING STRONG
OUTFLOW WINDS AND ISOLATED DRY LIGHTNING...

CAZ270-271-278-NVZ450-453-458-280500-
/O.CON.KREV.FW.W.0003.000000T0000Z-060628T0500Z/
SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS-
EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
NORTHERN WASHOE COUNTY-
239 PM PDT TUE JUN 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR STRONG THUNDERSTORM WINDS AND ISOLATED DRY LIGHTNING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA. WHILE MOST STORMS WILL BE WET...
THERE WILL STILL BE SOME LIGHTNING STRIKES OUTSIDE THE RAINFALL.
THESE STRIKES WILL CONTINUE TO HAVE THE POTENTIAL TO START FIRES
DUE TO THE RECENT HOT AND DRY CONDITIONS. IN ADDITION...THE STORMS
WILL ALSO PRODUCE OUTFLOW WIND GUSTS IN EXCESS OF 50 MPH AT TIMES
ALONG WITH ERRATIC AND SUDDEN WIND SHIFTS. THESE CONDITIONS WILL
ALLOW NEW OR EXISTING FIRES TO SPREAD RAPIDLY.

THE COMBINATION OF THESE FACTORS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS THROUGH MID EVENING. FIRE CREWS AND OFFICIALS
SHOULD KEEP A CLOSE WATCH ON WEATHER CONDITIONS AND ENSURE SAFE
ESCAPE ROUTES ARE AVAILABLE.

$$
HOHMANN
000 
WWUS85 KREV 280455
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
955 PM PDT TUE JUN 27 2006


CAZ270-271-278-NVZ450-453-458-280600-
/O.EXP.KREV.FW.W.0003.000000T0000Z-060628T0500Z/
SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS-
EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
NORTHERN WASHOE COUNTY-
955 PM PDT TUE JUN 27 2006

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. 

THUNDERSTORMS AND GUSTY WINDS HAVE DIMINISHED THIS EVENING 
ENDING THREAT OF FURTHER LIGHTNING STARTS OR ERRATIC FIRE
BEHAVIOR.

$$

TC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 26, 2:30 PM PDT, 11 minutes earlier.

Area forecast discussion, Jun 26, 2:30 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT MON JUN 26 2006

.SHORT TERM...
FIRST LIGHTNING STRIKES OCCURRED BEFORE NOON TODAY IN THE SRN ZONES
WITH CONTINUED CELL DEVELOPMENT NEAR AND WEST OF HIGHWAY 395...AND
ADDITIONAL DEVELOPMENT PARTS OF WRN NV. TSTMS SHOULD CONTINUE INTO
THIS EVENING AND DIMINISH AFTER 9 PM WITH OUTFLOW WIND GUSTS
EXCEEDING 40 MPH AT TIMES.

AS THE RIDGE CENTER SHIFTS INTO ERN NV TUESDAY...WEAK S FLOW ALOFT
WILL SPREAD INCREASED MOISTURE INTO THE REGION WITH THERMAL TROF
SHIFTING FROM THE SIERRA TO CENTRAL NV DURING THE AFTERNOON.
CONVECTION SHOULD AGAIN FIRE UP BY LATE MORNING AND MIDDAY NEAR THE
SIERRA CREST...THEN SPREAD EWD INTO WRN NV DURING THE AFTERNOON. THE
GREATER COVERAGE OF STORMS IS EXPECTED TO BE WEST OF HIGHWAY 95.
INCREASED CLOUD COVER WILL KEEP TEMPS BELOW 100 EXCEPT IN W-CNTRL NV
VALLEYS. INTERACTIONS WITH BOUNDARIES AND LINGERING INSTBY COULD
SUPPORT ISOLD SHOWERS OR TSTMS LATE TUES NIGHT.

NEGATIVE TILT SHORTWAVE OFF THE CA COAST WITH TROF EXTENDING INTO
CNTRL CA WILL MOVE NWD ACROSS THE FORECAST AREA ON WEDNESDAY. WITH
MOISTURE AND INSTBY ALREADY IN PLACE...THE ADDED DYNAMICS WILL
ENHANCE POTENTIAL FOR STRONG OR EVEN SOME SEVERE STORMS. HEAVY
RAINFALL IS ALSO A CONCERN AS PW VALUES RISE TO AROUND 1 INCH. WHILE
INDIVIDUAL CELLS MAY MOVE FAST ENOUGH TO LIMIT FLOODING
POTENTIAL...IF A FEW CELLS TRAIN OVER THE SAME AREA THE FLOOD THREAT
WOULD INCREASE. AS A RESULT...TSTM CHANCES WERE RAISED TO LIKELY
OVER THE TAHOE AND RENO ZONES BY WED AFTERNOON...SHIFTING INTO NWRN
NV WED EVENING. MAX TEMPS WERE TRIMMED BACK A BIT IN THE RENO ZONE
AS WIDESPREAD CLOUD COVER AND PRECIP WILL LIMIT DAYTIME HEATING.

BY THURSDAY...LOW LEVEL MOISTURE WILL ALLOW FOR CU FORMATION IN THE
MORNING OVER MOST OF THE REGION...BUT AS INCREASING SW FLOW ALOFT
LEADS TO DRIER DOWNSLOPE WEST WINDS IN THE AFTERNOON...THE TSTM
THREAT SHOULD PUSH TO JUST EAST OF THE RENO-CARSON CITY AREAS WITH
THE BEST CHANCES ACROSS W-CNTRL NV WHERE LOW LEVEL CONVERGENCE IS
MAXIMIZED. POPS WERE REMOVED IN WRN LASSEN COUNTY SWD TO THE TAHOE
BASIN AS DRY AND STABLE AIR MASS SPREADS OVER THOSE AREAS. MJD

.LONG TERM...FRIDAY THROUGH MONDAY...
STRONG RIDGE REMAINS OVER THE WRN CONUS ON FRIDAY.  WITH THE CENTER
OF THE RIDGE TO OUR EAST THE KREV CWFA WILL SEE SLY FLOW WITH GOOD
MOISTURE ADVECTION.  PRECIP WATER VALUES OF 0.75 INCH ARE PROGGED
OVER WEST CENTRAL NEVADA BY 00Z SATURDAY.  WILL CONTINUE WITH SLIGHT
CHANCE TSRA OVER SERN HALF OF CWFA FOR FRIDAY AFTN AND EVENING.  THE
CENTER OF THE UPPER RIDGE REMAINS ENTRENCHED OVER THE FOUR CORNERS
ON SATURDAY. IT ALSO KEEPS ITS INTENSITY SO EXPECT AFTN TEMPERATURES
IN THE MIDDLE TO UPPER 90S ACROSS WRN NEVADA BOTH FRIDAY AND SAT.
THE RIDGE IS PROGGED TO INTENSIFY FURTHER SUNDAY AND MONDAY SO HAVE
KEPT TREND OF SLIGHTLY INCREASING TEMPERATURES BOTH DAYS WITH AFTN
HIGHS NEAR 100 DEGREES ON MONDAY IN WRN NEVADA.  OHARA

&&

.AVIATION...
VFR CONDITIONS TO CONTINUE INTO TUESDAY.  MAIN THREAT REMAINS
ISOLATED TSRA WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS NEAR
TSTMS.  OHARA

&&

.FIRE WEATHER...
HIGH PRESSURE RIDGE TO SLOWLY BREAK DOWN THROUGH TUESDAY AS TROUGH
AND SHORTWAVE ENERGY BEGIN TO AFFECT THE WEST COAST. LARGE 1-1.5
INCH PRECIPITABLE PLUME OVER THE SOUTHWEST U.S. WILL BE TAPPED AS
SOUTHERLY FLOW INCREASES AROUND THE UPPER HIGH AND BRINGS STORMS
WITH BOTH WETTING RAINS AND ENOUGH MOTION TO SPREAD THE WATER
AROUND MORE EVENLY. UNTIL THAT HAPPENS...STRONG SURFACE HEATING AND
LITTLE STEERING FLOW WILL RESULT IN STORMS PRODUCING LOCALLY HEAVY
RAINS. HOWEVER DRY LIGHTNING...GUSTY OUTFLOW WINDS...LITTLE OR NO
RAINFALL AND UNSEASONABLY HOT TEMPERATURES WILL COMBINE TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS OUTSIDE THESE HEAVY RAIN CORES. NEW
FIRE STARTS AND INITIAL ATTACK WILL THUS BE A CONCERN. A RED FLAG
WARNING WILL BE ISSUED FOR AREAS NORTH OF HIGHWAY 50 TUESDAY
AFTERNOON AND EVENING EXCEPT FOR TAHOE AND THE IMMEDIATE SIERRA
FRONT WHERE DEEPER MOISTURE WILL ARRIVE SOONER. AREAS TO THE NORTH
AND EAST WILL SEE MOISTURE SURGE MORE IN THE TUESDAY NIGHT TIME
FRAME. IN ADDITION HUMIDITY RECOVERIES WILL BE POOR AGAIN FOR ONE
MORE NIGHT WITH LEVELS 20-30% COMMON AT THE MIDSLOPES. MUCH BETTER
RECOVERIES ARE EXPECTED TUESDAY NIGHT FOLLOWED BY AN INCREASE IN
WETTING RAINS WEDNESDAY. HOHMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING THROUGH 9 PM THIS EVENING ZONES 450 AND 458.
     RED FLAG WARNING FROM 1 PM TO 10 PM TUESDAY ZONES 453 AND 458.
CA...RED FLAG WARNING THROUGH 9 PM THIS EVENING ZONES
     270...271...AND 278.
     RED FLAG WARNING FROM 1 PM TO 10 PM TUESDAY ZONES
     270...271...AND 278.

&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:24 AM PDTRed Flag WarningREVWashoe18 hr

Nearby

Red Flag Warnings in California, 2006Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.